Alert archive / Kansas / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Oct 16, 2019, 3:43 PM CDT for 5 counties in Kansas. It took effect at Oct 17, 2019, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 3:43 PM CDT (20:43 UTC)
- In effect from
- Oct 17, 2019, 1:00 PM CDT
- Expired
- Oct 17, 2019, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS83 KDDC 162043 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 343 PM CDT Wed Oct 16 2019 KSZ061-062-074-075-084-171000- /O.UPG.KDDC.FW.A.0005.191017T1800Z-191018T0000Z/ /O.NEW.KDDC.FW.W.0003.191017T1800Z-191018T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton- 343 PM CDT Wed Oct 16 2019 /243 PM MDT Wed Oct 16 2019/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
185 WWUS83 KDDC 170941 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 441 AM CDT Thu Oct 17 2019 KSZ061-062-074-075-084-180000- /O.CON.KDDC.FW.W.0003.191017T1800Z-191018T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton- 441 AM CDT Thu Oct 17 2019 /341 AM MDT Thu Oct 17 2019/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074... 075 AND 084... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
077 WWUS83 KDDC 172350 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 650 PM CDT Thu Oct 17 2019 KSZ061-062-074-075-084-180100- /O.EXP.KDDC.FW.W.0003.000000T0000Z-191018T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton- 650 PM CDT Thu Oct 17 2019 /550 PM MDT Thu Oct 17 2019/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075 AND 084... Critical Fire Weather Conditions are no longer expected so the Red Flag Warning will be allowed to expire at 7pm CDT. Elevated fire weather conditions however will be possible for the next few hours as gusty south winds continue and relative humidity values climb into the 20 to 25 percent range through 10 pm this evening. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:21 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 16, 3:21 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 321 PM CDT Wed Oct 16 2019 ...Updated Short Term, Long Term, Fire Weather Sections... .SHORT TERM...(This evening through Thursday) Issued at 320 PM CDT Wed Oct 16 2019 A surface ridge axis continued to pull away from western Kansas with south winds resuming this afternoon. Winds were in the 10 to 15 mph range for the most part with a few higher gusts across far southwest Kansas where mixing was a little deeper. South winds will remain in the 10 to 15 mph range through much of the night, and this will help keep temperatures from bottoming out like last night/sunrise this morning. Lows tonight will be in the 40 to 45F range just about everywhere across west central and southwest Kansas. On Thursday, the mid-tropospheric flow will become southwesterly in response to the next trough moving in to the West. This will translate into better downslope momentum in the 900-700mb layer, supporting much warmer temperatures, especially in the southwest. The latest forecast is largely a continuation of the previous forecast, calling for afternoon highs in the lower to mid 80s along and west of U283. Some 86-87F will be possible in the far southwest. As the low level leeside trough becomes better defined in the afternoon, south-southwest winds will increase to around 20 mph, especially closer to the Oklahoma border. Thursday Night will be breezy, with winds in the 15-20 mph range through the night. This will lead to an even warmer night with lows early Friday morning in the lower to mid 50s. .LONG TERM...(Thursday night through Wednesday) Issued at 320 PM CDT Wed Oct 16 2019 The next cold front will be pushing south across western Kansas during the day Friday. Latest indications are that this front may be a few hours faster than previously forecast, putting our warmer forecast highs into greater question. The 80s may be confined to areas mainly south of the Arkansas River if the north winds start hitting by midday. The frontal zone will become the focus for shower and thunderstorm development as some marginal low level moisture continues to draw north toward the front. The best area for any measurable precipitation will be along and east of U183 (mainly central and south central Kansas). A new leeside trough will develop quickly in the wake of the Friday storm system, as another impressive trough develops and digs southeast across the Rockies over the weekend. This system will enter the Western Plains late Sunday/Sunday Night bringing another cold front south across Kansas. It appears much of southwest Kansas will be in the dry sector of this storm as well, except perhaps for our central and south central Kansas counties adjacent NWS ICT forecast area. The 700mb low will developing well to our north, so any deformation zone precipitation in the cold sector will be confined to eastern Wyoming, western Nebraska and the southern Dakotas (again). The airmass will be be cooler, but downslope modified like the past couple of frontal systems, so highs Monday will likely be in the lower to perhaps mid 60s most areas. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1228 PM CDT Wed Oct 16 2019 Tranquil aviation weather will continue through this TAF period with no major wind shift in speed or direction expected. South to southwest winds will average 10 to 15 knots through this period (on the lower end during the night, higher end of this range during the day). Large scale subsidence and a continued dry airmass will keep all terminals in VFR as well. && .FIRE WEATHER... Issued at 320 PM CDT Wed Oct 16 2019 The Fire Weather Watch will be upgraded to a Red Flag Warning for 5 counties of far southwest Kansas, as there is now high enough confidence in at least 3 hours of strong south winds gusting 25-30 mph along with relative humidity falling to 13 to 15 percent. The headline will run from 18z to 00z, although the best time frame for Critical conditions developing will be around or after 21z through 00z, as the stronger winds are forecast to now develop a little bit later on in the day than previously forecast. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 80 54 83 / 0 0 0 0 GCK 40 83 52 83 / 0 0 0 10 EHA 44 86 52 83 / 0 0 0 0 LBL 42 84 52 85 / 0 0 0 0 HYS 41 78 55 79 / 0 0 0 10 P28 42 78 51 80 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Thursday for KSZ061-062-074-075-084. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid FIRE WEATHER...Umscheid
Hazardous weather outlook, Oct 16, 1:56 AM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 156 AM CDT Wed Oct 16 2019 KSZ030-031-043>046-061>066-074>081-084>090-171200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 156 AM CDT Wed Oct 16 2019 /1256 AM MDT Wed Oct 16 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- A fire weather watch is in effect for portions of the area on Thursday. See message for details. Days 2-7 Hazards ---------------- * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Non thunderstorm wind: Elevated risk - Freeze: Elevated risk - Fire weather: Significant risk * Monday - Non thunderstorm wind: Limited risk - Freeze: Significant risk - Fire weather: Elevated risk * Tuesday - Freeze: Significant risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Red Flag Warnings in Kansas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.